Alert archive / South Dakota / High Wind Warnings in 2007

High Wind Warning 1, NWS Aberdeen, SD

January 7, 200712 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Jan 7, 2007, 4:10 PM CST for 12 counties in South Dakota. It took effect at Jan 8, 2007, 12:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 4:10 PM CST (22:10 UTC)
In effect from
Jan 8, 2007, 12:00 PM CST
Expired
Jan 8, 2007, 11:52 PM CST
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 072210
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
410 PM CST SUN JAN 7 2007

.A FAST MOVING LOW PRESSURE SYSTEM WILL BRING VERY STRONG WINDS
TO THE REGION ON MONDAY.

SDZ003-004-009-015-016-033>036-045-048-051-081000-
/O.UPG.KABR.HW.A.0001.070108T1500Z-070109T0100Z/
/O.NEW.KABR.HW.W.0001.070108T1500Z-070109T0100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
410 PM CST SUN JAN 7 2007 /310 PM MST SUN JAN 7 2007/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM
CST /6 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST
/6 PM MST/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
EXITING TO THE EAST AND HIGH PRESSURE OVER THE ROCKIES ON MONDAY.
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH
LIKELY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.



$$

SDZ006-018-081000-
/O.EXA.KABR.HW.A.0001.070108T1500Z-070109T0100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
410 PM CST SUN JAN 7 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
EXITING TO THE EAST AND HIGH PRESSURE OVER THE ROCKIES ON MONDAY.
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH
POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

HIGH WINDS ARE POSSIBLE...BUT NOT IMMINENT. AT THIS TIME...THERE
IS THE POTENTIAL FOR HIGH WINDS WITH GUSTS TO NEAR 60 MPH. HIGH
WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. THIS IS THE
TIME TO PREPARE AND SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM
INDOORS.

$$

SDZ005-010-017-037-081000-
/O.CON.KABR.HW.A.0001.070108T1500Z-070109T0100Z/
MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER
410 PM CST SUN JAN 7 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
EXITING TO THE EAST AND HIGH PRESSURE OVER THE ROCKIES ON MONDAY.
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH
POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

HIGH WINDS ARE POSSIBLE...BUT NOT IMMINENT. AT THIS TIME...THERE
IS THE POTENTIAL FOR HIGH WINDS WITH GUSTS TO NEAR 60 MPH. HIGH
WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. THIS IS THE
TIME TO PREPARE AND SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM
INDOORS.

$$

PARKIN
6 follow-up statements
000 
WWUS73 KABR 080250
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
850 PM CST SUN JAN 7 2007

.A FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE REGION TONIGHT.
BEHIND THE FRONT...STRONG WINDS WILL DEVELOP ACROSS THE REGION
FROM WEST TO EAST ON MONDAY. 

SDZ003-004-009-015-016-033>036-045-048-051-081100-
/O.CON.KABR.HW.W.0001.070108T1500Z-070109T0100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
850 PM CST SUN JAN 7 2007 /750 PM MST SUN JAN 7 2007/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
TO 7 PM CST /6 PM MST/ MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
7 PM CST /6 PM MST/ MONDAY. 

A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
EXITING TO THE EAST AND HIGH PRESSURE OVER THE ROCKIES ON MONDAY.
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO
55 MPH LIKELY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

SDZ005-006-010-017-018-037-081100-
/O.CON.KABR.HW.A.0001.070108T1500Z-070109T0100Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
850 PM CST SUN JAN 7 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
EXITING TO THE EAST AND HIGH PRESSURE OVER THE ROCKIES ON MONDAY.
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO
55 MPH POSSIBLE.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

HIGH WINDS ARE POSSIBLE...BUT NOT IMMINENT. AT THIS TIME...THERE
IS THE POTENTIAL FOR HIGH WINDS WITH GUSTS TO NEAR 60 MPH. HIGH
WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. THIS IS THE
TIME TO PREPARE AND SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM
INDOORS.

$$
TDK
000 
WWUS73 KABR 080949
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
349 AM CST MON JAN 8 2007

.A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
SITUATED TO THE NORTH AND EAST OF THE REGION...AND HIGH PRESSURE
OVER THE ROCKIES. THIS WILL ALLOW STRONG NORTHWEST WINDS TO DEVELOP
BEHIND THE ASSOCIATED COLD FRONT EXPECTED TO SLIDE SOUTHEAST
THROUGH THE REGION LATE THIS MORNING INTO THE AFTERNOON.

SDZ003-004-009-015-016-033>036-045-048-051-081800-
/O.EXT.KABR.HW.W.0001.070108T1800Z-070109T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
349 AM CST MON JAN 8 2007 /249 AM MST MON JAN 8 2007/

...HIGH WIND WARNING NOW IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS
POSSIBLE TO 60 MPH BY EARLY AFTERNOON ACROSS CENTRAL...AND NORTH
CENTRAL SOUTH DAKOTA. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
INTO THE EVENING. WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH
AFTER MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

SDZ005-006-010-017-018-037-081800-
/O.UPG.KABR.HW.A.0001.070108T1500Z-070109T0100Z/
/O.NEW.KABR.WI.Y.0002.070108T1800Z-070109T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
349 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH...ARE EXPECTED
BY THIS AFTERNOON ACROSS NORTHEAST SOUTH DAKOTA. THESE STRONG
WINDS ARE EXPECTED TO LAST THROUGH THE EVENING. WINDS WILL
DIMINISH TO 20 TO 25 MPH AFTER MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-081800-
/O.NEW.KABR.WI.Y.0002.070108T1800Z-070109T0600Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
349 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH...ARE EXPECTED
BY THIS AFTERNOON ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL
MINNESOTA. THESE STRONG WINDS ARE EXPECTED TO LAST THROUGH THE
EVENING. WINDS WILL DIMINISH TO 20 TO 25 MPH AFTER MIDNIGHT..

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ALBRECHT
000 
WWUS73 KABR 081738
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1138 AM CST MON JAN 8 2007

.A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN LOW PRESSURE
SITUATED TO THE NORTH AND EAST OF THE REGION...AND HIGH PRESSURE
OVER THE ROCKIES. THIS WILL ALLOW STRONG NORTHWEST WINDS TO
DEVELOP BEHIND THE ASSOCIATED COLD FRONT EXPECTED TO SLIDE
SOUTHEAST THROUGH THE REGION THIS AFTERNOON AND TONIGHT.

SDZ003-004-009-015-016-033>036-045-048-051-090200-
/O.CON.KABR.HW.W.0001.070108T1800Z-070109T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
1138 AM CST MON JAN 8 2007 /1038 AM MST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS
AROUND 50 MPH POSSIBLE THIS AFTERNOON ACROSS CENTRAL...AND NORTH
CENTRAL SOUTH DAKOTA. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
INTO THE EVENING. WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER
MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-090200-
/O.EXT.KABR.WI.Y.0002.070109T0000Z-070109T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1138 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
CST TUESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO DEVELOP BY THIS EVENING ACROSS NORTHEAST SOUTH DAKOTA AND WEST
CENTRAL MINNESOTA. THESE STRONG WINDS ARE EXPECTED TO LAST THROUGH
THE NIGHT...AND WILL DIMINISH TO 20 TO 25 MPH TOWARD MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005-006-010-017-018-037-090200-
/O.CON.KABR.WI.Y.0002.070108T1800Z-070109T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
1138 AM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO DEVELOP THIS AFTERNOON ACROSS NORTHEAST SOUTH DAKOTA. THESE
STRONG WINDS ARE EXPECTED TO LAST THROUGH THE EVENING. WINDS WILL
DIMINISH TO 20 TO 25 MPH AFTER MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 082149
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
349 PM CST MON JAN 8 2007

.A STRONG PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE EAST OF
THE REGION...AND HIGH PRESSURE OVER THE ROCKIES WILL RESULT IN
STRONG NORTHWEST WINDS ACROSS THE REGION TONIGHT.

SDZ003-004-009-015-016-033>036-045-048-051-090600-
/O.CON.KABR.HW.W.0001.000000T0000Z-070109T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
349 PM CST MON JAN 8 2007 /249 PM MST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 55 MPH
WILL OCCUR ACROSS CENTRAL...AND NORTH CENTRAL SOUTH DAKOTA
TONIGHT. WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

SDZ005-006-010-017-018-037-090600-
/O.CON.KABR.WI.Y.0002.000000T0000Z-070109T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
349 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP THIS
EVENING ACROSS NORTHEAST SOUTH DAKOTA. WINDS WILL DIMINISH TO 15
TO 25 MPH AFTER MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-019>023-090600-
/O.CON.KABR.WI.Y.0002.070109T0000Z-070109T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
349 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP THIS
EVENING ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA.
THESE STRONG WINDS ARE EXPECTED TO LAST THROUGH THE NIGHT...AND
WILL DIMINISH TO 15 TO 25 MPH TOWARD MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 090154
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
754 PM CST MON JAN 8 2007

.A STRONG PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE EAST OF
THE REGION...AND HIGH PRESSURE OVER THE ROCKIES WILL RESULT IN
STRONG NORTHWEST WINDS ACROSS THE REGION TONIGHT.

MNZ039-046-SDZ007-008-011-019>023-090300-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-070109T1000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
754 PM CST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND
ADVISORY. 

A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT. 

$$

SDZ006-090300-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-070109T0600Z/
BROWN-
INCLUDING THE CITY OF...ABERDEEN
754 PM CST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND
ADVISORY. 

A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT. 

$$

SDZ003-004-009-015-016-033>036-045-048-051-090600-
/O.CON.KABR.HW.W.0001.000000T0000Z-070109T0600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
754 PM CST MON JAN 8 2007 /654 PM MST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 55 MPH WILL
OCCUR ACROSS CENTRAL...AND NORTH CENTRAL SOUTH DAKOTA THIS
EVENING. WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED
TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

SDZ005-010-017-018-037-090600-
/O.CON.KABR.WI.Y.0002.000000T0000Z-070109T0600Z/
MCPHERSON-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
REDFIELD...MILLER
754 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS 25 TO 40 MPH WILL CONTINUE THIS EVENING ACROSS
THE AREA SOUTH DAKOTA. WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER
MIDNIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
000 
WWUS73 KABR 090552
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1152 PM CST MON JAN 8 2007



SDZ003-004-009-015-016-033>036-045-048-051-091000-
/O.CAN.KABR.HW.W.0001.000000T0000Z-070109T0600Z/
/O.EXB.KABR.WI.Y.0002.000000T0000Z-070109T1000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
1152 PM CST MON JAN 8 2007 /1052 PM MST MON JAN 8 2007/

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 AM CST /3 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST /3 AM MST/ TUESDAY.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

GUSTY NORTHWEST WINDS 25 TO 40 MPH WILL CONTINUE OVERNIGHT. WINDS
WILL DIMINISH TO 15 TO 25 MPH AFTER 4 AM.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005-010-017-018-037-091000-
/O.EXT.KABR.WI.Y.0002.000000T0000Z-070109T1000Z/
MCPHERSON-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
REDFIELD...MILLER
1152 PM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. 

NORTHWEST WINDS 25 TO 40 MPH WILL CONTINUE OVERNIGHT. WINDS WILL
DIMINISH TO 15 TO 25 MPH AFTER 4 AM.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jan 7, 3:35 PM CST, 35 minutes earlier.

Area forecast discussion, Jan 7, 3:35 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
335 PM CST SUN JAN 7 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES AND WINDS ON
MONDAY. 21Z SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE OVER THE
PLAINS...WITH LOW PRESSURE OVER SOUTHWESTERN CANADA. THIS LOW
PRESSURE SYSTEM WILL SLIDE SOUTHEASTWARD AS A CLIPPER...REACHING
EASTERN NORTH DAKOTA BY MONDAY MORNING...THEN TRACKS TO OVER
WISCONSIN ON MONDAY. BEST CHANCE FOR PRECIPITATION LOOKS TO BE NORTH
OF THE REGION...BUT THE WARM FRONT MOVES THROUGH LATE TONIGHT AND
WILL BE QUICKLY FOLLOWED BY THE COLD FRONT MONDAY MORNING. TIME
SECTIONS INDICATING DECENT LOW LEVEL MOISTURE...SO KEPT A CHANCE
POP GOING FOR MUCH OF THE CWA LATE TONIGHT INTO MONDAY.  MOST AREAS
WILL NOT SEE SIGNIFICANT ACCUMULATIONS...BUT PRECIP WILL LINGER THE
LONGEST IN THE EAST...SO WENT WITH SLIGHTLY HIGHER AMOUNTS THERE.
THE BIG STORY ON MONDAY WILL BE THE WINDS...WITH A VERY TIGHT
GRADIENT SETTING UP BEHIND THE EXITING CLIPPER AND HIGH PRESSURE
OVER THE NORTHERN ROCKIES. THE WESTERN CWA LOOKS TO BE IN THE REGION
THAT WILL SEE THE STRONGEST WINDS...AND HAVE ISSUED A HIGH WIND
WARNING FOR THAT AREA. KEPT A HIGH WIND WATCH GOING IN THE CENTRAL
PART OF THE CWA. LEFT THE EAST ALONE FOR NOW...BUT WOULD NOT BE
SURPRISED TO SEE THE NEED FOR A WIND ADVISORY THERE. WILL LET LATER
SHIFTS GET A BETTER LOOK BEFORE DECIDING ON THAT.

THE GRADIENT LOOSENS UP ON MONDAY NIGHT AS THE HIGH CURRENTLY OVER
THE ROCKIES SLIDES EAST OVER THE PLAINS. ANOTHER LOW PRESSURE SYSTEM
BEGINS TO STRENGTHEN OVER SOUTHWESTERN CANADA ON TUESDAY...BUT LOOKS
TO PUSH PRETTY MUCH STRAIGHT EAST ACROSS SOUTHERN CANADA...ALLOWING
THE CWA TO REMAIN DRY TUESDAY AND WEDNESDAY. TEMPERATURES WILL
REMAIN MILD DURING THE SHORT TERM...WITH THE FIRST SIGNS OF A COLD
SPELL COMING WEDNESDAY NIGHT WHEN H85 TEMPS DROP INTO THE TEENS
BELOW ZERO.

.LONG TERM...THURSDAY THROUGH SUNDAY.
BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH TEMPERATURES.

AT THE START OF THE EXTENDED IS APPEARS FIRST MAJOR PUSH OF ARCTIC
AIR WILL BE INTO CWA...AND DID ADD SOME SLIGHT CHANCE POPS IN
SOUTHERN CWA TO BETTER BLEND WITH SURROUNDING OFFICES AND ACCOUNT
FOR A BIT MORE MOISTURE AVAILABLE FOR FAST MOVING FRONT TO WRING OUT
AS THE AIRMASS COOLS. PREVIOUS FORECAST HAD SOME LIGHT SNOW IN FOR
FRI/SAT WITH CONTINUED COOLING...AND SEE NO REASON TO CHANGE THIS.

REMAINING PORTION OF THE FORECAST IS FOCUSED ON EXTENT OF COLD AIR.
CERTAINLY THE COLDEST AIR OF THE SEASON SO FAR...AND ALTHOUGH
CURRENT FORECAST IS BASED MOSTLY ON HPC GUIDANCE...THINK THE
EVOLVING FORECAST WILL NEED TO BE MADE EVEN COLDER BASED ON 952 AND
850 TEMPERATURE PROGS. OF INTEREST AT EXTREME RANGE OF FORECAST IS
POSSIBILITY OF VERY DEEP POLAR VORTEX PLUNGING SOUTHWARD TO OUR
EAST...BRINGING ANOTHER REINFORCING SHOT OF BITTERLY COLD AIR BY
SUNDAY...WITH TEMPERATURES LIKELY 30+ DEGREES BELOW NORMAL.

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FOR CENTRAL SOUTH DAKOTA FOR LATE MONDAY
     MORNING THROUGH MONDAY EVENING.
     HIGH WIND WATCH FOR BROWN...SPINK...MCPHERSON...EDMUNDS...
     FAULK AND HAND COUNTIES FOR LATE MONDAY MORNING THROUGH
     MONDAY EVENING.
MN...NONE.

&&

PARKIN/HARDING
Hazardous weather outlook, Jan 7, 5:32 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
532 AM CST SUN JAN 7 2007

MNZ039-046-SDZ006>008-011-018>023-081145-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
532 AM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG CLIPPER SYSTEM WILL DROP SOUTHEAST OUT OF CANADA MONDAY
INTO MONDAY NIGHT. STRONG WINDS ARE EXPECTED WITH THIS SYSTEM
MONDAY INTO MONDAY NIGHT. AT THIS TIME NORTHWEST WINDS OF 30 TO 35
MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS NORTHEAST SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA BY MONDAY AFTERNOON AND EVENING.
LIGHT SNOW IS ALSO ANTICIPATED...WITH AREAS OF BLOWING SNOW
POSSIBLY DEVELOPING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-081145-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
532 AM CST SUN JAN 7 2007 /432 AM MST SUN JAN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL BE PRESENT ACROSS CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA THIS MORNING...AS A CLIPPER SYSTEM PUSHES
THROUGH THE REGION. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH ARE POSSIBLE THROUGH NOON CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STRONG CLIPPER SYSTEM IS EXPECTED TO DROP SOUTHEAST OUT OF
CANADA MONDAY INTO MONDAY NIGHT. A HIGH WIND WATCH IS IN
EFFECT...AS WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH MAY BE
POSSIBLE ACROSS CENTRAL...AND NORTH CENTRAL SOUTH DAKOTA MONDAY
INTO MONDAY EVENING. LIGHT SNOW IS ALSO EXPECTED...WITH AREAS OF
BLOWING SNOW POSSIBLY DEVELOPING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:40 AM CSTHigh Wind WatchABRBrown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more24 hr
Jan 7, 3:40 AM CSTWind AdvisoryABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more6 hr

Nearby

High Wind Warnings in South Dakota, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.